Group Leader

Related Topics

Description

To explore and discuss the different treatments available for thyroid disorders, and to connect to and learn from other sufferers of the impact the thyroid can have on your everyday life.

Location

Rockford, IL

Privacy

This Group is Open to all EmpowHER.com members

A New Dawn Coalition for Thyroid Awareness Join this Group

Skin rash and other side effects from Synthroid?

By julielwarner April 25, 2012 - 6:58pm

I take .75 daily Synthroid (light purple pill). I've been having skin problems (eye swelling) and just recently a painful/itchy rash on my feet/shins. Online message boards indicate that these are side effects of the drug. Some people think it's from too high a dosage, inactive ingredients in the medication or the dye (if you're not taking the white pill, which I am not). I had my blood tested and will see my endo on Monday, but I'm curious if anyone else has had similar problems

By Auntlello1 Leader April 25, 2012 - 7:44pm

I only had the rash/itching when they started substituting my regular Synthroid with a generic, so it can be really hard to tell. First make sure that they are always giving you the exact same BRAND of medication each and every time at the pharmacy. Since it looks like the generics are also violet for the same dosage, I would make sure you are not getting substituted a generic. There are times that the pharmacy can substitute without asking you, unless the doctor actually writes "Do Not Substitute".

I also met another woman who had really bad hives for about 6 months, until they realized she was under treated. Once they changed her medication the hives went away. (still cannot find much online about hives and thyroid, but that is what she had!)

Point being, if this is the same dosage you have been on for a while, check and make sure it is the same brand. If it is the same brand, check your Thyroid Hormone levels for any changes.

Good Luck and Keep Us Posted!

Auntlello1

April 25, 2012 - 7:44pm